Alert archive / Mississippi / River Flood Warnings in 2009
River Flood Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 8, 2009, 9:31 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Jan 10, 2009, 7:30 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2009, 9:31 AM CST (15:31 UTC)
- In effect from
- Jan 10, 2009, 7:30 PM CST
- Expired
- Jan 10, 2009, 11:50 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 19.88 ft at Jan 11, 2009, 11:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 081531 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 931 AM CST THU JAN 08 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-091531- /O.NEW.KMOB.FL.W.0003.090110T2159Z-090112T0300Z/ /LEKM6.1.ER.090110T2159Z.090111T1200Z.090111T2100Z.NO/ 931 AM CST THU JAN 08 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM SATURDAY AFTERNOON UNTIL SUNDAY EVENING * AT 9AM THURSDAY THE STAGE WAS...17.4 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
4 follow-up statements
000 WGUS84 KMOB 090159 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 759 PM CST THU JAN 08 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-100159- /O.EXT.KMOB.FL.W.0003.090110T2100Z-090112T1200Z/ /LEKM6.1.ER.090110T2100Z.090111T1200Z.090112T0600Z.NO/ 759 PM CST THU JAN 08 2009 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM SATURDAY AFTERNOON UNTIL MONDAY MORNING * AT 7PM THURSDAY THE STAGE WAS 17.8 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. $$
000 WGUS84 KMOB 091644 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1044 AM CST FRI JAN 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA AND MISSISSIPPI... TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. THE CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC023-025-129-101644- /O.CON.KMOB.FL.W.0001.000000T0000Z-000000T0000Z/ /CLDA1.1.ER.090109T0100Z.090114T1200Z.000000T0000Z.NO/ 1044 AM CST FRI JAN 09 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * UNTIL FURTHER NOTICE * AT 9AM FRIDAY THE STAGE WAS 30.8 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 36.3 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 29 FEET, PASTURELAND IN THE AREA WILL BECOME FLOODED AND LIVESTOCK NEED TO BE MOVED TO HIGHER GROUND. $$ ALC023-025-129-101644- /O.EXT.KMOB.FL.W.0002.090109T2159Z-000000T0000Z/ /LRYA1.1.ER.090109T2159Z.090114T0600Z.000000T0000Z.NO/ 1044 AM CST FRI JAN 09 2009 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR LEROY * FROM LATE THIS AFTERNOON UNTIL FURTHER NOTICE * AT 7AM FRIDAY THE STAGE WAS 23.4 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.1 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 24 FEET, FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL OCCUR. CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND. $$ MSC039-041-153-101644- /O.CON.KMOB.FL.W.0003.090110T2100Z-090112T1200Z/ /LEKM6.1.ER.090110T2100Z.090111T1200Z.090112T0600Z.NO/ 1044 AM CST FRI JAN 09 2009 THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM TOMORROW AFTERNOON UNTIL MONDAY MORNING * AT 9AM FRIDAY THE STAGE WAS 18.3 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 20.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 100145 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 745 PM CST FRI JAN 09 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. MSC039-041-153-110145- /O.EXT.KMOB.FL.W.0003.090111T0130Z-090112T1200Z/ /LEKM6.1.ER.090111T0130Z.090111T1200Z.090112T0600Z.NO/ 745 PM CST FRI JAN 09 2009 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM TOMORROW EVENING UNTIL MONDAY MORNING * AT 7PM FRIDAY THE STAGE WAS 18.5 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 101750 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1150 AM CST SAT JAN 10 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC023-025-129-111750- /O.CON.KMOB.FL.W.0001.000000T0000Z-000000T0000Z/ /CLDA1.1.ER.090109T0100Z.090115T1200Z.000000T0000Z.NO/ 1150 AM CST SAT JAN 10 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * UNTIL FURTHER NOTICE * AT 11AM SATURDAY THE STAGE WAS 32.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 36.7 FEET BY THURSDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. $$ ALC023-025-129-111750- /O.CON.KMOB.FL.W.0002.000000T0000Z-000000T0000Z/ /LRYA1.1.ER.090109T2007Z.090115T0000Z.000000T0000Z.NO/ 1150 AM CST SAT JAN 10 2009 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR LEROY * UNTIL FURTHER NOTICE * AT 11AM SATURDAY THE STAGE WAS 25.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 26.9 FEET BY WEDNESDAY EVENING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. $$ MSC039-041-153-101820- /O.CAN.KMOB.FL.W.0003.000000T0000Z-090112T1200Z/ /LEKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1150 AM CST SAT JAN 10 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHICKASAWHAY AT LEAKESVILLE * AT 11AM SATURDAY THE STAGE WAS 18.7 FEET * FLOOD STAGE IS 20.0 FEET * THE RIVER IS EXPECTED TO CREST AT 19.5 FEET SUNDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 8, 4:57 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Jan 8, 4:57 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...COR TO WWA
NATIONAL WEATHER SERVICE MOBILE AL
457 AM CST THU JAN 8 2009
.SHORT TERM......UPPER TROUGH WILL SLIDE EAST THROUGH THE DAY WITH
RIDGING BUILDING INTO THE REGION. THIS WILL SET THE STAGE FOR A NICE
WARM UP ACROSS THE AREA UNDER CLEAR SKIES AND LIGHT WINDS. THIS WILL
MAKE FOR PERFECT WEATHER CONDITIONS WITH HIGHS IN THE UPPER 60S TO
AROUND 70...SLIGHTLY COOLER CONDITIONS WILL BE FOUND INLAND WITH
HIGHS IN THE MID 60S. CLEAR SKIES AND LIGHT WINDS WILL AGAIN ALLOW
TEMPS TO FALL INTO THE 40S FOR OVERNIGHT LOWS. /13
FRIDAY THROUGH SATURDAY NIGHT...BY FRIDAY MORNING...SURFACE HIGH
PRESSURE WILL BE ALONG THE SOUTHEAST COAST WITH LOW PRESSURE
DEVELOPING ACROSS OKLAHOMA. DEEPER GULF MOISTURE FLOWING NORTH
ACROSS TEXAS WILL SLOWLY SHIFT EAST. COLD FRONT ASSOCIATED WITH
OKLAHOMA LOW...WHICH BY NOW WILL BE APPROACHING THE OHIO VALLEY WITH
A TRAILING COLD FRONT TO THE WEST OF THE FORECAST AREA. RISING AIR
ALONG THE COLD FRONT IN THE DEEPER MOISTURE...PWS 1.50 INCHES WILL
INITIATE CONVECTION...MOSTLY SHOWERS FRIDAY NIGHT WITH AN ISOLATED
THUNDERSTORM MIXED IN DURING THE DAY SATURDAY AS THE FRONT CROSSES
THE AREA. COLD FRONT MOVES EAST OF DESTIN BY SATURDAY EVENING WITH
SOME LIGHT RAIN IN THE NORTHWEST FLOW BEHIND THE FRONT. LOW
TEMPERATURES SUNDAY MORNING FROM NEAR 30 NORTH TO 40 ON THE COAST
WARMING INTO THE MIDDLE 50S SUNDAY AFTERNOON. /11
.LONG TERM...(SUNDAY THROUGH WEDNESDAY)A SERIES OF REINFORCING HIGH
PRESSURE SYSTEMS WILL MOVE ACROSS THE REGION SUNDAY THROUGH
WEDNESDAY. THIS AND THE UPPER ZONAL FLOW WILL KEEP MOISTURE RETURN
TO A MINIMUM. MORNING LOW TEMPERATURES BELOW FREEZING MONDAY TO
WEDNESDAY MORNING OVER MOST OF THE INTERIOR SECTIONS AND THE LOW TO
MID 30S ALONG THE COASTAL ZONES. MOST HIGHS IN THE 50S EXCEPT FOR
MONDAY WHEN LOWER 60S ARE FORECAST.
&&
.AVIATION...(12Z ISSUANCE)...HIGH PRESSURE IN CONTROL...NO
WIND...CLOUD OR PRECIP ISSUES THROUGH THE PERIOD. /13
&&
.MARINE...A MODERATE WESTERLY FLOW TODAY WILL DECREASE LATE THIS
AFTERNOON AND BECOMES NORTHWEST AS HIGH PRESSURE BUILDS ACROSS THE
CENTRAL GULF COAST. A SOUTHERLY FLOW RETURNS ON FRIDAY AND INCREASES
AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT WILL
MOVE ACROSS THE MARINE AREA SATURDAY AFTERNOON WITH A STRONG
NORTHWEST TO NORTH FLOW IN ITS WAKE THROUGH SUNDAY AFTERNOON. HIGH
PRESSURE BUILDS INTO THE AREA LATE SUNDAY RESULTING IN A GENERALLY
LIGHT WESTERLY FLOW EARLY NEXT WEEK. /13
&&
.FIRE WEATHER...(UPDATED)SURFACE HUMIDITY SHOULD BOTTOM OUT AROUND
30 PERCENT OVER THE INTERIOR AREAS OF THE WEST FLORIDA PANHANDLE
THIS AFTERNOON. RED FLAG WILL BE ISSUED. NEXT OPPORTUNITY FOR
AFTERNOON HUMIDITIES BELOW 35 PERCENT WILL BE SUNDAY AFTERNOON WITH
TUESDAY AND WEDNESDAY AFTERNOON ALSO BEING DRY.
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 43 70 58 / 00 00 05 20
PENSACOLA 69 46 68 57 / 00 00 05 10
DESTIN 67 48 65 57 / 00 00 05 05
EVERGREEN 66 36 69 51 / 00 00 05 10
WAYNESBORO 65 37 69 49 / 00 00 05 20
CAMDEN 64 36 68 46 / 00 00 05 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND
SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jan 8, 5:00 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST THU JAN 8 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST THU JAN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. MODERATE TO STRONG WESTERLY FLOW AND HIGH SEAS WILL DECREASE THIS AFTERNOON ACROSS THE MARINE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE NEXT COLD FRONT IS FORECAST TO PASS THROUGH THE AREA ON SATURDAY. AT THIS TIME...IT APPEARS THE PREDOMINANT WEATHER HAZARD WILL BE STRONG WEST AND NORTHWEST WINDS OVER THE COASTAL WATERS SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED FOR SEVERE WEATHER TODAY OR TONIGHT. .
Nearby
River Flood Warnings in Mississippi, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.